• boobood48 boobood48
    April 09, 2010
    Chest pain from asthma or GERD?
    boobood48 boobood48
    April 09, 2010

    I currently take Advair and Singulair for asthma. I am having bad chest pain. I have been to the doctor and they are treating me for GERD. I just started taking Kapidex for it because Prevacid didnt work. So I want to know if the chest pain is from asthma or GERD or both? No one can seem to tell me?. I'm really tired of my chest hurting.

    READ MORE

FROM OUR EXPERTS

  • John Bottrell
    Health Pro
    April 09, 2010
    John Bottrell
    Health Pro
    April 09, 2010

    That sounds like a question best answered by your physician.  Asthma does not normally cause chest tightness unless you are using your "excessory muscles" to breathe.  These are muscles you only use when you are having trouble breating.  They hurt the same reason your muscles hurt after a good workout, because they haven't been used in a while.  So, whether it's this, or gerd is difficult for me to know over the Internet.  Assuming your doctor decided you're healthy enough to be sent on your way home, I'd imagine the chest pain is not due to your heart.  Which leads to the logical conclusion that it's probably gerd.  Although, without being your physician, there's no way of knowing for sure.  I wish I could provide you the answer you've been waiting for here, but I believe the best way of resolving your problem here is to continue to work with your physician.

    Here are some links that might be helpful:

    Why Yoga Can Help Soothe Many Types of Chronic Pain

    Using Mindfulness Meditation to Alleviate Physical Pain  

    Everyday Ways to Protect Your Joints

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.